Wisconsin, 2024

Winter Storm in Wisconsin, April 2 to 3, 2024

April 2 to 3, 2024 · NWS GRB · 18 events in 18 counties and zones

A rapidly intensifying area of low pressure moving across Illinois to southern Lake Michigan on the afternoon of April 2 brought copious amounts of rain and heavy wet snow, damaging winds, and thunderstorms. The storm left over 100,000 people across the state without power during the height of the storm.

Where it happened

Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A rapidly intensifying area of low pressure moving across Illinois to southern Lake Michigan on the afternoon of April 2 brought copious amounts of rain and heavy wet snow, damaging winds, and thunderstorms. The storm left over 100,000 people across the state without power during the height of the storm.

Rain and snow developed during the morning of April 2, mainly south of Highway 29, which continued into the early afternoon. The rain was mainly confined to the Fox Valley and lake shore. With air and road temperatures above freezing, little snow accumulation was noted through the mid-afternoon hours. As the low pressure system moved northeast and strengthened, a band of heavier precipitation moved into the Fox Valley and lake shore by the late afternoon, resulting in a changeover to heavy wet snow with rapidly increasing snowfall rates. As a result, travel conditions deteriorated quickly around sunset due to the cooling temperatures, high snowfall rates of 1 to 2 inches per hour, and very low visibilities down to 1/4 mile at times. Thunderstorms were also reported across northeast Wisconsin, especially in the Green Bay metro area, where vivid cloud to ground lightning strikes were observed during the evening.

Strong north-northeast winds developed during the late afternoon on April 2 and continued through the evening, with most locations recording wind gusts of 30 to 50 mph. The highest peak gust of 56 mph was recorded at the Green Bay Airport. The combination of the strong winds and concrete-type snow led to numerous reports of trees and power lines down across northeast Wisconsin. At the height of the storm, over 100,000 people across the state (mostly in northeast Wisconsin) were without power. The strong northeast winds created just over a 2-foot rise in water levels at the mouth of the Bay of Green Bay.

The storm brought liquid precipitation (rain & snow water equivalent) totals of 1 to 2.50 inches across northeast Wisconsin, including the Fox Valley and lakeshore, with lower totals to the north and west. Snowfall totals over 6 inches were noted across portions of north-central and far northeast Wisconsin, southward into the Fox Valley, and as far west as Wautoma and Plover.

Some of the highest snowfall totals included 11 inches in Phelps (Vilas Co.), 9.5 inches in Pulcifer (Shawano Co.), 8 inches in Greenville (Outagamie Co.), near Rhinelander (Oneida Co.), as well as near McNaughton (Oneida Co.), 7.4 inches in Omro (Winnebago Co.), and 7 inches in Oconto (southern Oconto Co.), High Cliff State Park (Calumet Co.), near Merrill (Lincoln Co.), as well as near Hamburg (Lincoln Co.).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 2, 5:49 AM CST, 3 hours 11 minutes earlier. Its key messages:

  • A Winter Storm Warning has been issued for all but the far western part of the forecast area this afternoon through midday Wednesday. Accumulations of 8 to 12+ inches are expected over most of the Warning area, along with winds gusting to 35 to 45 mph. A Winter Weather Advisory has been posted for our western- most tier of counties, where 4 to 6 inches of snow is expected, along with wind gusts to 35 to 45 mph.
  • Winds will be on the increase this afternoon with strong gusts expected through Wednesday. Widespread wind gusts of 35 to 45 mph will be possible during this time. Areas of blowing and drifting snow will be possible tonight into Wednesday. A Gale Warning has been issued for Lake Michigan from late this afternoon into Wednesday night.
  • Commutes this afternoon and Wednesday morning will likely be slow or difficult. Impacts will likely be the highest for the Wednesday morning commute, but slushy and slippery roads will be possible for this afternoon's commute as well.
  • Warmer temperatures at the end of the week will melt much of the snow and lead to rises in area rivers, especially over eastern Wisconsin where heavier snows are anticipated. A few rivers will likely surpass bankfull, with the possibility of reaching minor flood stage.
Area forecast discussion, Apr 2, 5:49 AM CST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
649 AM CDT Tue Apr 2 2024

Updated aviation portion for 12Z TAF issuance

.KEY MESSAGES...

- A Winter Storm Warning has been issued for all but the far
   western part of the forecast area this afternoon through midday
   Wednesday. Accumulations of 8 to 12+ inches are expected over
   most of the Warning area, along with winds gusting to 35 to 45
   mph. A Winter Weather Advisory has been posted for our western-
   most tier of counties, where 4 to 6 inches of snow is
   expected, along with wind gusts to 35 to 45 mph.

 - Winds will be on the increase this afternoon with strong gusts
   expected through Wednesday. Widespread wind gusts of 35 to 45
   mph will be possible during this time. Areas of blowing and
   drifting snow will be possible tonight into Wednesday. A Gale
   Warning has been issued for Lake Michigan from late this
   afternoon into Wednesday night.

 - Commutes this afternoon and Wednesday morning will likely be
   slow or difficult. Impacts will likely be the highest for the
   Wednesday morning commute, but slushy and slippery roads will
   be possible for this afternoon's commute as well.

 - Warmer temperatures at the end of the week will melt much of
   the snow and lead to rises in area rivers, especially over
   eastern Wisconsin where heavier snows are anticipated. A few
   rivers will likely surpass bankfull, with the possibility of
   reaching minor flood stage.

&&

.DISCUSSION...
Issued at 453 AM CDT Tue Apr 2 2024

Short Term...Today...Tonight...and Wednesday

Forecast concerns include snow trends/amounts, strong winds and
winter weather headlines this afternoon through Wednesday.

The expected lull in the precipitation was occurring early this
morning, though patchy light rain/snow was still being reported
in parts of C/EC WI due to weak mid-level frontogenetic forcing.
A potent northern stream short-wave trough was digging into the
eastern Dakotas while a southern stream short-wave and 120 kt
upper level jet approached from the Central Plains. The phasing
of these two pieces of energy will dictate the details of the
short-term forecast.

Precipitation/Snow Trends and Amounts: After a relatively quiet
start to the day, precipitation will quickly ramp up during the
late morning and afternoon as the LFQ of a 130-150 kt jet streak
and the Central Plains negatively-tilted short-wave shift into the
region. The forcing associated with these features will cause low
pressure to rapidly deepen as it nears southern Lake Michigan.
The precipitation will initially fall as a mix of rain/snow due to
boundary layer temps in the middle to upper 30s. However, very
strong dynamics and slight cooling of surface temps and dew points
should change the mix over to mainly snow in the late afternoon
and evening. The heaviest snow is expected to occur in northeast
and parts of east central WI this evening, when intense mid-level
frontogenetic forcing and isentropic lift will occur. Will likely
see accumulations of 1+ inch/hour through the evening there.
Significant snow continues overnight into Wednesday morning,
especially over far northeast WI. Overall, models have shifted
farther west with the phased low pressure system, and have
increased QPF amounts. The result is higher snowfall accumulations
ranging from 4-6 inches far west to 8-14 inches elsewhere. The
highest amounts are expected in far NE WI. Warmer boundary layer
temps near the lakeshore will also likely result in lower accums
in eastern Manitowoc and Kewaunee counties, though inland areas
should still see warning criteria snow. Have upgraded the Winter
Storm Watch to a Warning and expanded another tier of counties
westward. Have issued a Winter Weather Advisory for the western-
most tier of counties, and this can easily be upgraded to a
warning if snowfall amounts edge upward a bit. The end time of the
headlines will remain at 18z Wed, as models show some mid-level
dry air moving into the region Wednesday afternoon.

Winds will also be increasing late this afternoon into tonight,
with gusts reaching 35 to 45 mph. Despite a fairly wet snow, winds
this strong should at least result in patchy blowing/drifting in
open areas. Snow covered tree limbs may also break due to the
strong winds, causing power outages in some areas.

Long Term...Wednesday Night Through Monday

A highly-amplified flow to exist at the onset with deep closed
upper lows over the western and eastern CONUS and an upper ridge
over the central Plains. By the weekend, the eastern upper low
moves into the Canadian Maritimes, while the western upper low
shifts across the Rockies into the northern Plains. Rain and/or
snow showers over northeast WI should finally taper off by
Thursday afternoon with dry weather through the weekend as the
upper ridge pushes into the Great Lakes. Precipitation trends on
the upswing by Sunday night as a shortwave trough lifts northeast
into the western Great Lakes ahead of the northern Plains low.
Temperatures to run below normal through Friday, then be at or
slightly above normal this weekend.

Wednesday night and Thursday...
Vertically-stacked system is forecast to move from northwest IN
into western/central OH Wednesday night, but cyclonic flow over WI
will continue to bring additional rain and/or snow showers to the
forecast area, especially north-central and east-central WI
thanks to a bit of lake enhancement. Additional accumulations of 1
to 2 inches over parts of Vilas County where precipitation type to
be all snow and less elsewhere where rain to mix with snow. Windy
conditions to persist through the night with evening gusts of 35
to 45 mph. Min temperatures to range from the middle to upper 20s
north-central WI, to the lower 30s eastern WI. Even as this system
moves into the New England states on Thursday, cyclonic flow
lingers over WI through at least the morning hours before
gradually easing in the afternoon. A surface ridge axis is
expected to start building into the Upper Midwest with any snow
showers becoming more isolated in the afternoon. Little if any
additional accumulation is anticipated. Windy conditions should
prevail for much of Thursday with gusts of 25 to 35 mph. Max
temperatures on Thursday to be in the upper 30s to lower 40s
north, lower to middle 40s south.

Thursday night and Friday...
This surface ridge is forecast to slowly move to the east and not
reach the western Great Lakes until Friday due to the amplified
flow aloft. Therefore, expect a slow decrease in clouds Thursday
night and increasing sunshine on Friday. Winds will finally start
to subside Thursday night, but remain in the 10 to 15 mph range
through Friday. Temperatures to remain slightly below normal with
max temperatures Friday in the lower 40s near Lake MI, lower to
middle 40s north/east-central WI and upper 40s for central WI.

Friday night through Sunday...
Dry and warmer conditions are expected this weekend as both the
surface ridge and an upper ridge move across the region. Look for
mostly clear skies at night and most sunny skies for Saturday and
most of Sunday. As the next system moves into the northern Plains
on Sunday, clouds in advance will begin to increase Sunday
afternoon. Temperatures will warm with readings for both Saturday
and Sunday in the middle to upper 40s near Lake MI, lower to
middle 50s inland.

Sunday night and Monday...
Precipitation chances to arrive Sunday evening as a strong push of
WAA interacts with a northward moving mid-level shortwave trough.
The 00Z GFS has shifted south with the upper low compared to other
models, thus there a consistency issues that will need to be
addressed down the road. For now, will mention chance pops Sunday
night and slight chance pops for Monday. Temperatures to be above
normal with readings on Monday in the upper 40s lakeside, lower to
middle 50s north and middle to upper 50s south.

&&

.AVIATION...for 12Z TAF Issuance
Issued at 636 AM CDT Tue Apr 2 2024

VFR conditions were observed across northern WI early this
morning, though MVFR/IFR ceilings and patchy light rain/snow
were pushing into C/EC WI. The regional radar mosaic showed a more
concentrated area of precipitation developing over S WI, N IL and
IA and shifting north toward the forecast area.

Ahead of a deepening low pressure, moderate to heavy precip will
quickly surge across the region later this morning and afternoon.
Flight conditions will deteriorate to IFR or possibly LIFR in a
mix of rain and snow. By late afternoon the primary precip type
looks to become snow across most of the region, with heavy snow
expected across much of NE/EC WI, and light to occasionally
moderate snow farther west. Light to moderate snow will continue
regionwide overnight into Wednesday morning before gradually
tapering off.

As the deepening low wraps up over the central Great Lakes,
surface winds will increase with gusts to 25 to 35 kts expected
by this evening. Winds aloft will be strong enough to also
support LLWS at most of the TAF sites by late afternoon/early
evening.

&&

.MARINE...
Issued at 453 AM CDT Tue Apr 2 2024

A rapidly deepening low pressure system approaching the central
Great Lakes region will cause a tight pressure gradient across the
western Great Lakes region this afternoon into Wednesday night.
Northerly winds will gust to 35 to 45 knots at times as this low
slowly moves through the central Great Lakes, providing for a
prolonged period of high winds from tonight into Wednesday night.
Given the potential for gale force winds, a Gale Warning is in
effect for the nearshore waters of Lake Michigan and the Bay of
Green bay during this period.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 1 PM this afternoon to 1 PM CDT
Wednesday for WIZ005-010-018-030-035.

Winter Storm Warning from 1 PM this afternoon to 1 PM CDT
Wednesday for WIZ011>013-019>022-031-036>040-045-048>050-073-074.
&&

DISCUSSION.....Kieckbusch/Kallas
AVIATION.......Kieckbusch
MARINE.........Kallas
Hazardous weather outlook, Apr 2, 3:58 AM CST, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
458 AM CDT Tue Apr 2 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
458 AM CDT Tue Apr 2 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today through Wednesday

Accumulating snow is expected to bring hazardous travel conditions
from this afternoon through midday Wednesday, with the greatest
accumulations across eastern Wisconsin. Increasing winds paired
with falling snow will significantly reduce visibilities at times.
A Winter Storm Warning has been issued for the expected heavy
snow and gusty winds from this afternoon through early Wednesday
afternoon for all of northeast and east central Wisconsin. A
Winter Weather Advisory has been issued for parts of central
and north central Wisconsin, where less snow is expected.

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

A chance of snow showers will continue Wednesday night into
Thursday morning, before ending. Little additional accumulation is
anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report snowfall amounts to the National
Weather Service in Green Bay.

LMZ521-522-541>543-031000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
458 AM CDT Tue Apr 2 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for brisk northeast winds and
building waves through mid-afternoon.

A Gale Warning then goes into effect from mid-afternoon through
tonight for north gales. High waves are expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The Gale Warning continues Wednesday into Wednesday evening for
prevailing north gales. Gusty north winds are forecast to linger
into Thursday night.

Kieckbusch/Kallas

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 winter storm. Local standard time, as filed.

Winter Storm, Portage

When
April 2, 9:00 AM CST to 9:00 PM CST
Where
Portage forecast zone
Reported by
COOP Observer
Coordinates
44.476, -89.501 (the zone’s center; the record gives no point)

The highest snowfall total in Portage County was 6.7 inches in Almond. Winds gusted to 30 to 35 mph at times Tuesday afternoon (4/2) and evening. The winds caused tree damage and power outages throughout the county, with over 2,000 without power.

Winter Storm, Forest

When
April 2, 12:00 PM CST to April 3, 9:00 AM CST
Where
Forest forecast zone
Reported by
COOP Observer
Coordinates
45.667, -88.770 (the zone’s center; the record gives no point)

The highest snowfall total in Forest County was 6 inches near Argonne. The storm caused power outages throughout the county, with over 1,600 without power.

Winter Storm, Florence

When
April 2, 12:00 PM CST to April 3, 9:00 AM CST
Where
Florence forecast zone
Reported by
COOP Observer
Coordinates
45.848, -88.398 (the zone’s center; the record gives no point)

The highest snowfall total in Florence County was 6 inches in Spread Eagle.

Winter Storm, Lincoln

When
April 2, 12:00 PM CST to April 3, 2:00 AM CST
Where
Lincoln forecast zone
Reported by
COOP Observer
Coordinates
45.338, -89.735 (the zone’s center; the record gives no point)

The highest snowfall totals across Lincoln County included 7 inches near Merrill as well as near Hamburg and 6.4 inches in Tomahawk. Winds gusted to 30 to 40 mph at times Tuesday afternoon (4/2) into Wednesday morning (4/3).

Winter Storm, Langlade

When
April 2, 12:00 PM CST to April 3, 7:00 AM CST
Where
Langlade forecast zone
Reported by
COOP Observer
Coordinates
45.262, -89.072 (the zone’s center; the record gives no point)

The highest snowfall totals across Langlade County included 6.5 inches in Antigo, 6.3 inches in White Lake, and 6 inches in Summit Lake. Winds gusted to 30 to 40 mph at times Tuesday afternoon (4/2) into Wednesday morning (4/3).

Winter Storm, Oneida

When
April 2, 12:00 PM CST to April 3, 2:00 AM CST
Where
Oneida forecast zone
Reported by
COOP Observer
Coordinates
45.706, -89.522 (the zone’s center; the record gives no point)

The highest snowfall total in Oneida County was 8 inches near Rhinelander as well as near McNaughton. Winds gusted to 30 to 40 mph at times Tuesday afternoon (4/2) and evening. The winds caused tree damage and power outages throughout the county, with over 1,200 without power.

Winter Storm, Vilas

When
April 2, 1:00 PM CST to April 3, 9:00 AM CST
Where
Vilas forecast zone
Reported by
COOP Observer
Coordinates
46.053, -89.515 (the zone’s center; the record gives no point)

The highest snowfall totals across Vilas County included 11 inches in Phelps and 8.8 inches near Eagle River. Winds gusted to 30 to 40 mph at times Tuesday afternoon (4/2) into Wednesday morning (4/3). The winds caused tree damage and power outages throughout the county, with over 1,700 without power.

Winter Storm, Waupaca

When
April 2, 1:00 PM CST to April 3, 9:00 AM CST
Where
Waupaca forecast zone
Reported by
COOP Observer
Coordinates
44.470, -88.965 (the zone’s center; the record gives no point)

The highest snowfall totals across Waupaca County included 6.8 inches in Waupaca and 6 inches near Northland. Winds gusted to 30 to 35 mph at times Tuesday afternoon (4/2) into Wednesday morning (4/3). The winds caused tree damage and power outages throughout the county, with over 6,100 without power.

Winter Storm, Outagamie

When
April 2, 1:00 PM CST to April 3, 9:00 AM CST
Where
Outagamie forecast zone
Reported by
COOP Observer
Coordinates
44.416, -88.465 (the zone’s center; the record gives no point)

The highest snowfall totals across Outagamie County included 8 inches in Greenville, 7.8 inches in Appleton, 7.2 inches near New London and 6.8 inches in Shiocton. Winds gusted to 30 to 40 mph at times Tuesday afternoon (4/2) into Wednesday morning (4/3). The winds caused tree damage and power outages throughout the county, with over 16,400 without power.

Winter Storm, Waushara

When
April 2, 1:00 PM CST to April 3, 7:00 AM CST
Where
Waushara forecast zone
Reported by
COOP Observer
Coordinates
44.113, -89.243 (the zone’s center; the record gives no point)

The highest snowfall total in Waushara County was 6.9 inches near Wautoma. Winds gusted to around 30 mph at times Tuesday afternoon (4/2) into Wednesday morning (4/3). The winds caused tree damage and power outages throughout the county, with over 1,700 without power.

Winter Storm, Northern Oconto

When
April 2, 2:00 PM CST to April 3, 7:00 AM CST
Where
Northern Oconto forecast zone
Reported by
COOP Observer
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

The highest snowfall total in northern Oconto County was 6.3 inches in Mountain. Winds gusted to 30 to 40 mph at times Tuesday afternoon (4/2) into Wednesday morning (4/3). The winds caused tree damage and power outages throughout the county, with over 17,400 without power.

Winter Storm, Southern Oconto

When
April 2, 2:00 PM CST to April 3, 7:00 AM CST
Where
Southern Oconto forecast zone
Reported by
COOP Observer
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

The highest snowfall totals across southern Oconto County included 7 inches in Oconto and 6.1 inches in Pulaski. Winds gusted to 30 to 40 mph at times Tuesday afternoon (4/2) into Wednesday morning (4/3). The winds caused tree damage and power outages throughout the county, with over 17,400 without power.

Winter Storm, Shawano

When
April 2, 2:00 PM CST to April 3, 7:00 AM CST
Where
Shawano forecast zone
Reported by
COOP Observer
Coordinates
44.789, -88.765 (the zone’s center; the record gives no point)

The highest snowfall totals across Shawano County included 9.5 inches in Pulcifer and 6.3 inches in Split Rock. Winds gusted to 30 to 40 mph at times Tuesday afternoon (4/2) into Wednesday morning (4/3). The winds caused tree damage and power outages throughout the county, with over 6,500 without power.

Winter Storm, Calumet

When
April 2, 2:00 PM CST to April 3, 8:00 AM CST
Where
Calumet forecast zone
Reported by
COOP Observer
Coordinates
44.082, -88.218 (the zone’s center; the record gives no point)

The highest snowfall totals across Calumet County included 7 inches in High Cliff State Park and 6 inches in Chilton. Winds gusted to 30 to 40 mph at times Tuesday afternoon (4/2) into Wednesday morning (4/3). The winds caused tree damage and power outages throughout the county, with over 5,500 without power.

Winter Storm, Southern Marinette

When
April 2, 2:00 PM CST to April 3, 7:00 AM CST
Where
Southern Marinette forecast zone
Reported by
Trained Spotter
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

The highest snowfall total in southern Marinette County was 6 inches in Pembine. Winds gusted to 30 to 50 mph at times Tuesday afternoon (4/2) into Wednesday morning (4/3), with a peak wind gust of 49 mph measured at the Menominee, MI airport. The winds caused tree damage and power outages throughout the county, with over 20,600 without power.

Winter Storm, Brown

When
April 2, 2:00 PM CST to April 3, 9:00 AM CST
Where
Brown forecast zone
Reported by
COOP Observer
Coordinates
44.474, -87.993 (the zone’s center; the record gives no point)

The highest snowfall totals across Brown County included 6.5 inches in Ashwaubenon and 6.3 inches near Suamico. Winds gusted to 35 to 56 mph at times Tuesday afternoon (4/2) into Wednesday morning (4/3), with a peak gust of 56 mph measured at the Green Bay airport. The winds caused tree damage and power outages throughout the county, with over 21,300 without power.

Winter Storm, Winnebago

When
April 2, 2:00 PM CST to April 3, 7:00 AM CST
Where
Winnebago forecast zone
Reported by
COOP Observer
Coordinates
44.069, -88.645 (the zone’s center; the record gives no point)

The highest snowfall total in Winnebago County was 7.4 inches in Omro. Winds gusted to 30 to 46 mph at times Tuesday afternoon (4/2) into Wednesday morning (4/3), with a peak gust of 46 mph measured at the Oshkosh airport. The winds caused tree damage and power outages throughout the county, with over 4,800 without power.

Winter Storm, Door

When
April 2, 3:00 PM CST to April 3, 9:00 AM CST
Where
Door forecast zone
Reported by
COOP Observer
Coordinates
44.838, -87.358 (the zone’s center; the record gives no point)

The highest snowfall totals across Door County included 6.5 inches in Ellison Bay and 6 inches in Forestville. Winds gusted to 30 to 46 mph at times Tuesday afternoon (4/2) into Wednesday morning (4/3), with a peak gust of 46 mph measured at Chambers Island. The winds caused tree damage and power outages throughout the county, with over 15,500 without power.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2024Every state in 2024This day in weather historyWarnings in Wisconsin, April 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1161618, 1161619, 1161620, 1161621, 1161622, 1161961, 1161617, 1161946, 1161947, 1161951, 1161623, 1161624, 1161625, 1161626, 1161945, 1161949, 1161952, 1161950.